Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Chumpmagump

Accutane, pregnancy and hormonal treatments.

Recommended Posts

Hey all, this post is made in regards to wanting some overall advice or experience on acne treatments for hormonal acne , specifically the pill, accutane and spiro.

So I suffer from anxiety, I'm a worrier along with that I'd say moderate acne.  Basically i believe it is hormonal acne and also genetic... my dad suffered from pretty severe acne on his neck and back, although mine is  on my face and for the most part isnt cystic. 

So i went on birth control, a low dose one. MIcroygen 20, it did clear my skin for about 2 months but made it way more oily and now i breakout randomly with non inflammatory acne. 
Annoyed.. I started looking into spiro. Every derm i see though reccomends accutane.  
So here i am with my low dose script (5mg a day) . 

I'm worried though.. i know accutane doesn't cause birth defects if you are off the drug, but I'm terrified if it did and i would surely blame myself. 

I thought of trying to go through another derm, or switch birth controlpills..  but no. 1 
- I would need to take the birth control pill to basically control my acne , big chance it will flare up once i stop taking them.
no. 2-
I would probably start worying majorly about the blood clotting risks, because i would be going to onto something like Dianne or Yaz which carry a much higher risk of that.
no. 3
- spiro is somethig i would also have to take pretty much life long.. and i heard its like a blood thinner? or lowers your blood pressure?  No guarantee that would work,....though.. I wouldn't feel so bad about the pregnancy and defect thing ..

Before anyone says its the anxiety causing my acne, i know it isnt because I have been in very good mental health the past few months , my anxiety flares with stressful events like these .

Any expeirence or advice that isn't telling me either one is completely evil or the best thing ever..?

Share this post


Link to post
Share on other sites

Do the research on Accutane before you or that stuff in your mouth.  There are A LOT of us on here that refuse to take it because of the severity of side effects.  In a little confused about your worry of birth defects...if you are pregnant, which I'm assuming you are not since you are taking BC, do not take Accutane,  it absolutely would increase the risk of birth defects.  However,  one of the many side effects both men and women have reported is infertility.  
Accutane is a last resort,  not a first...there are so many options you could try. Have you had your hormones tested?  
I'm sure my acne is hormonal...turns out there are OTC supplements that can correct it,  or at least help. DIM, Vitex, things like that...
Take care of your health first and good luck! 

Share this post


Link to post
Share on other sites

No, sorry I'm saying i'm worried about things like fertility issues and birth defects after my course of accutane. I can't have my hormones tested because the doctors told me there isnt really a way to do that without racking up hundreds on blood tests since i would need them consecutively tested each day for a while. Even then it doesnt produce convenient results because hormones change everyday. So it's not an option. 
I have done a lot of research, probably 5 months worth. I'm aware.. but still worried.
With hormonal supplement though , big chance it could cause even more scarring without the certain benefit of clearing my skin plus mood swing etc.... My birth control pill already gave me a breakout that scarred a little bit and that was minor. So you can se my desperation for something to work.. along with the depression about my skin in general. 
Thank you for your input! :) 

Share this post


Link to post
Share on other sites

Accutane will not cause birth defects after you have stopped taking it. But there are other major issues with the drug which you need to be aware of. As TheBean says it is the last resort. Have you tried anything else? I am not for either Accutane or Spiro or BC pills but I just want to make sure you have tried everything else possible before resorting to drugs. Most adult acne cases do not respond to drugs but do respond to diet and lifestyle changes.

Share this post


Link to post
Share on other sites

Yup, i have tried everything else apart from a long term course of antibiotics. I dont want to take antibiotics really because i'm aware theyre going to work short term and wreck my intestinal health long term. Also my derm says i shouldnt waste my time with it. I follow a pretty rigid diet, no gluten and no dairy, and not much meat, almost vegan really. I've trid benzoyl peroixde and differin. Supplements,  glycolic acid, exfoliants, juice cleanse. Seriously I've tried a lot in the alternative route.

Share this post


Link to post
Share on other sites

You're right, antibiotics are never the answer for acne. However you do seem to have tried it all. My best answer would be spiro. Both BC pills and Accutane cause a lot of problems.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×